Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Terrible night sweats, weight loss, stopped marijuana. Had atopic eczema before this. History of unprotected sex. HIV?

Hello! I have been having these terrible night sweats for a month and I have been wondering what is causing them. Before having these night sweats, I developed an atopic eczema-like skin rash on my neck and chest(which is now gone thanks to a korean skin cream called lavenda ). The night sweats have been happening 99% of every day for the past month and it is really freaking me out. Within the same month, i lost 10 pounds and now I am steady at 140lb. I was afraid these were symptoms of an HIV infection, but the last time I had unprotected sex was 1-2 years ago. Now I am afraid this may be lymphoma . I am also afraid this might be type II diabetes. I ve realized self-diagnosing is only going to stress me out so now I am consulting you, my doctor, to tell me what is going on! If you suggest, I will consult a doctor locally and get blood work done. Thank you for your patience! OK, I m back. I found out why I was having these night sweats. I ve been smoking marijuana for a year(waking/baking on many days) and I found out that I was exhibiting withdrawal symptoms. I wasn t craving marijuana at all so I thought I was fine, but it seems like a lot of people have night sweats after quitting weed. The night sweats have been slowly getting less and less severe and now I no longer have these terrible night sweats. I hope others read this and not have anxiety attacks trying to figure out what s causing their night sweats. Have a good one, everyone!
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

A query well written!! I like the way you put across the scenario.

I am glad that your night sweats have been slowly getting less and less severe and you no longer have these terrible night sweats.

I was just thinking about Tuberculosis as a possibility as you had night sweats and loss of weight. A chronic infection can like Tuberculosis can certainly be included in the causes.

Marijuana withdrawal will not cause night sweats for a longer duration like months together at a stretch.

My suggestions to you:

- Practice safe sex

- Get yourself tested for Tuberculosis and probably other chronic infectious diseases

- consume a diet rich in proteins

Wish you good health.


Answered: Fri, 1 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor